MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Catalog Number 1CX*FX25E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.For this reason, evaluation code 11 was used in the conclusions section of h6.A follow up report will be submitted within 30 days of this report being sent.A review of the device history record and the product release decision control sheet of the involved product/lot # combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the temperature probe was found broken during setup.Follow up communication with the user facility confirmed the following information: the product was changed out; the surgery was completed successfully; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection confirmed the customer's observation.The thermistor probe on the oxygenator outlet port had been broken off.There were no other anomalies or defects on the remainder of the device.Magnifying inspection of the fracture cross-sections of the thermistor probe found no anomalies or defects which could have deteriorated the strength.Electron microscopic inspection of the fracture cross-sections revealed some smooth segments and a rough segment on the surface, with the generation of some streaks starting on the smooth surface and spread out to the rough segments.Simulation testing was conducted on a test sample.The test sample was exposed to a shock force on the thermistor probe.The thermistor probe broke off.Subsequent electron microscopic inspection of the fracture cross-section found that the segment on the side where the shock force had been applied was in the smooth state and that the opposite side was in the rough state with the generation of some streaks starting on the smooth surface going toward the rough surface.There was no generation of a deformity or dent on the surface of the thermistor probe.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be definitively determined based on the investigation results, it is likely the thermistor probe of the actual sample was subjected to a shock force.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: (1) "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6011689
Report Number9681834-2016-00237
Device Sequence Number10937126
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number1CX*FX25E
Device Lot Number160520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1